prolonged usage of antihistamine and window period

Question

Dear doctor,

i am an Indian male aged 23. Recently i had an encounter with a sex worker. 

I fingered her's and masturbated myself. since i was bit afraid after fingering, i examined the fingers and found a film of fluid on my finger spread accross a small area. I instantly rubbed that fingers on my t-shirt,,,and continued masturbating. Since then symptoms began to haunt me. I had a negative comb aids rapid test after 7 weeks and negative tridot rapid test after 11 weeks. Still i am afraid because i used to take antihistamine(cetrizine) for the last five years(at two days interval) to get rid of itching all over the body. My question is ,,will this delay the window period? You can expect a donation soon!

Answer

Hi,

Cetirizine (Zyrtec) or any other antihistamine will not affect HIV-antibody test results or the duration of the window period.

Dr. Bob